Feb 4
gooddogbear14
gooddogbear14 , Posted on SUPPORT NETWORK Blog

A-fib and Supraventricular Tachycardia

I am a 63 year old women who experienced chest discomfort on breathing, severe fatigue, weakness and just not feeling well about two years ago.  I  work part-time so after work I decided to go to the ER thinking that I had pneumonia.  When I went into Triage and they took my BP and pulse, which were extemely high, they rushed me into a room and started all kinds of tests.  I was in A-Fib and had supraventricular tachycardia.  To make a long story short, went through a battery of tests, cathetherization and ablation with trials of different medications, that didn't work or I had reactions to.  They monitor me now with an inserted loop monitor for A-Fib and the tachycardia.  I was still having issues with rapid heart beating when the electrophysiologist decided recently to put me on the medication Rythmol ER 325 mg (generic Propafenone) along with Metoporol and Eliquis .  Taking Rythmol scares me because it is a very serious medication with very serious side effects even death.  But it is keeping my heart from beating fast.  Now it is slow at 48 beats per min at times and low BP.  Has anyone had experience taking Rythmol?  I have Diabetes and osteoporosis along with Sjorgen's Syndrome another autoimmune disease.
5 Comments
  • renato
    renato,
    Dear friend,do not so worried about propafenone. Togheter with Amiodar is still a very effective drug for atrial fibrillation. I am 70 year old, i live in Italy ( Milano). I have had 7 cardioversions and 2 ablations. My A-Fib is still here but under a very good control with propafenone 5mg a day. (here in Italy the commercial brand is Rytmonorm) Yes could be a little toxic and sometimes pro-arithmic . I started to take it 10 years ago, no problems arose. Do not forget to take regulary also Coumadin and mantain your blood INR at 2.6. Take it easy Ciao Renato
  • mingo1
    mingo1,
    I have an ICD/pacemaker and have had one since 1993. It has been replaced six times. I have also had four ablations and am on Amioderone and blood pressure medication along with baby aspirin. There have been some tough times, but I am a survivor and you will be too. I do most everything and get tired at times, but being 69 years old has something to do with it. It does take time to get used to the drugs and I think that I had more of a mental problem with them then a physical one. Times do get rough, but the main thing is that I and yourself are in this world and will be for a long time. LIVE STRONG
  • uribeml
    uribeml,
    I also take Eliquis
  • AHAASAKatie
    AHAASAKatie,
    Thank you so much for posting and sharing your story here! I want to give you some patient education info that we have on Supraventricular tachycardia (SVT) and Afib. I also urge you to take a few minutes and review the Support Network. There are many people on the site that can help inspire you and many that you can inspire as well. Best Katie http://www.heart.org/HEARTORG/Conditions/Arrhythmia/AboutArrhythmia/Tachycardia_UCM_302018_Article.jsp#.WJiK5lMrLIU & http://www.heart.org/HEARTORG/Conditions/Arrhythmia/AboutArrhythmia/Why-Atrial-Fibrillation-AF-or-AFib-Matters_UCM_423776_Article.jsp#.WJiLOFMrLIU
  • 2Bhearty
    2Bhearty,
    Not sure about that medication....i had horrible reactions to the propafenene and had to come off of that...anti arthymia drugs sorry for the spelling are a temporary fix, usually need something more permanent..i just underwent a surgerical ablation...TT mini maze, and i am 3 weeks out and still in pain with lots of lifting driving restrictions.....and still having episodes of AFIB heart rate is down due to the current AAM drug Tcosin? Which has been ok with me so far...the last drug i was on fried the thyroid and get to take thyroid meds forever.....I have been through hell with this AFIB and the SVT and PVC's now i find i have something called Prolonged QT syndrome....which may be genetic? Need to find out more from EP/Cardiologist on Monday as this is a new development...plus on the 17th i get to have another cardioversion due to the ongoing AFIB....in/out with that...low heart rate but AFIB not good esp after this major operation....it can happen but they were hoping not....kind of scared and i an only imagine your fear with the AAM....not sure what to say....they are toxic to other organs dont attack the heart but they have their issues...
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active